Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 26, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 3, 2001, 7:24 AM CDT for Cherokee County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2001, 7:24 AM CDT (12:24 UTC)
- Expired
- Jun 3, 2001, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cherokee County, KS
The radar
The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 031230
FFWSGF
KSC021-031530-
BULLETIN - EAS ACTIVATION REQUESTED...RETRANSMITTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 AM CDT SUN JUN 3 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS
* UNTIL 1030 AM CDT
WEATHER SERVICE DOPPLER RADAR INDICATED TWO TO THREE INCHES OF
RAINFALL OVER EASTERN CHEROKEE COUNTY SINCE 4 AM. CONTINUED HEAVY
RAINFALL IN THE WARNED AREA WILL LEAD TO A HIGH THREAT OF FLASH
FLOODING THIS MORNING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VVEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3734 9488 3717 9487 3700 9487 3700 9463
3718 9462 3726 9462 3733 9462 3733 9476
CISSELL/BROWNINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:55 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 3, 2:55 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT SUN JUN 3 2001 LITTLE TIME FOR DETAILS...BUT WILL GO WITH MESOETA. BIGGEST CHALLENGE WILL BE CHANCES FOR CONVECTION TONIGHT IN THE NORTH...AND POSITION OF SURFACE FRONT MONDAY AND ITS EFFECT ON HIGHS. GENERALLY LIKE THE MESOETA FORECAST...BUT STILL BELIEVE REFIRING OF CONVECTION LATE TODAY LOOKS OVERDONE IN KANSAS. BIG CAP IN PLACE AFTER CONVECTION MOVES OUT THIS AFTERNOON. CONVECTION WILL LIKELY FIRE ALONG 850 BOUNDARY WITH LOW LEVEL JET TONIGHT OVER NORTHERN CWA. WARM FRONT NORTH OF CWA MONDAY...SO WILL GO WITH VERY WARM MESOETA HIGHS. PRELIMINARY FORECAST NUMBERS FOR GUIDANCE PURPOSES ONLY SGF 75 63 87 70 / 90 20 10 60 JLN 77 66 90 71 / 90 20 10 60 UNO 72 63 87 67 / 90 20 10 50 VIH 65 56 85 70 / 70 50 20 80 .SGF... MO...FLOOD WATCH FOR TODAY MOZ055>058-066>071. KS...NONE. BROWNI<NG
In the hours before
Local storm report, Jun 3, 5:23 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM 4 E TIFF CITY MO .88 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 5:38 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....>
0532 AM 3 W ANDERSON MO 60 MPH TSTM GUST
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 3, 6:00 AM CDT, 1 hour 24 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SUN JUN 3 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT... ONGOING SEVERE WEATHER THIS MORNING WILL CONTINUE INTO THE AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL MISSOURI. ...EXTENDED OUTLOOK... THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY. BROWNING
Special weather statement, Jun 3, 6:32 AM CDT, 52 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SUN JUN 3 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT... ONGOING SEVERE WEATHER THIS MORNING WILL CONTINUE INTO THE AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL MISSOURI. ...EXTENDED OUTLOOK... THUNDERSTORMS ARE POSSIBLE THROEUGH TUESDAY. BROWNING
Local storm report, Jun 3, 7:08 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM ANDERSON MO FLOOD
06/03/01 MCDONALD 5.3 INCHES OF RAIN
REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Jun 3, 7:20 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0638 AM CAPE FAIR MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM 2 SW NEOSHO MO 1.75 INCH HAIL
06/03/01 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM 5 N ANDERSON MO 1 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0658 AM KISSEE MILLS MO 1 INCH HAIL
06/03/01 TANEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0700 AM 3 S NEOSHO MO .88 INCH HAIL
06/03/01 NEWTON REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:48 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 57 min |
| Jun 3, 6:19 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 56 min |
| Jun 3, 8:43 AM CDT | Flash Flood Warning | SGF | Bourbon | 4 hr |
| Jun 3, 9:14 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 46 min |
| Jun 3, 10:52 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.